Slimming pills and other medication....

Discussion in 'Fibromyalgia Main Forum' started by Shelbyeatenton, Mar 4, 2007.

  1. Shelbyeatenton

    Shelbyeatenton New Member

    Hi,

    I just wondered if anyone knew if there are any associated risks taking slimming pills alongside narcotics and anti-epileptic medications?

    I used to dance and was very fit and have put on what feels like a ton of weight and eat healthily but can only do the very minimal of exercise.

    I'm going on holiday in June and i just wanted to explore that extra option of slimming pills? Does anyone have any thoughts? Prescription or herbal?

    Thanks again,

    Shelby
    xx
  2. StephieBee

    StephieBee New Member

    With diet pills you can never know the kind of damage that they are doing to your body.

    There are so many kinds out there claiming to be "safe" and "all natural". Well ephedra did at one time also.

    I, unfortunatly, am one person who fell into their trap. I bought into the whole mind set that diet pills were made of natural ingredients and therefor safe. Well little did I know they were disgusing things as ephedra as ma huang (sp?).

    I have heard that there are OTC diet pills on the market that will put holes in your heart. Its really scary.

    Im not sure about RX diet pills...you can always talk to your doc, but it seems that docs are only willing to prescrible if the benefits outweigh the risks becuase they seem to be a little on the lines of speed. Not sure though...I could be wrong...make sure to check with your doc.

    Take care of yourself.
    Hugs,
    Steph
  3. Shelbyeatenton

    Shelbyeatenton New Member

    Firstly thank you both for your replies.

    Skeesix - I am vegetarian so eat a lot of veggies but haven't thought of eating organics so i will definitely try that. I will probably sound stupid but i don't know the answer so i will ask - what so you mean by "refined food"?

    I will look into getting the supplement you mentioned also, i am certainly open to anything natural which kind of brings me onto...

    Steph - Thanks very much. I didn't know that they disguised ephedra as other stuff and that some diet pills could put a whole in your heart. (what does "OTC" mean?)

    I think what i am taking from you and think i really need to do before deciding on this is to pay a visit to my doctor.

    Thanks for your replies. Much appreciated.

    Shelby.
    xx
  4. natesmommie1

    natesmommie1 New Member

    my doctor gave me a script calledphensimetraz,i just staring this a few days ago,it suppressing your appetitite,i also take alot of meds
    I hope this helps
    Bernadette
  5. StephieBee

    StephieBee New Member

    Sorry...I didnt want to scare you with my post...I just want you to make sure you are careful because they are dangerous.

    OTC means over the counter...anything that is non-prescription.

    Im not sure about the supplements they have out now, but you could always ask your doc if they are safe. I know that they have gotten rid of alot of the bad stuff.

    Hugs,
    Steph
  6. cjcookie

    cjcookie New Member

    that says diet, lite, etc. Also all fake sweeteners are bad - we should use Stevia instead. Doing different cleanses for colon, heavy metals, etc. would be helpful.
  7. Shelbyeatenton

    Shelbyeatenton New Member

    Just wanted to say a continued thank you for your replies. Much apreciated.

    Bernadette - Are you experiencing any side effects with the prescription slimming pills your on. Do you know of anyone else that has used it and what their results have been? Best of luck to you! Thanks.

    Steph - I think a little reality jolt is necessary in helping me reach my final decision. If i don't know all the facts i don't know all the risks. Cheers.

    cjcookie - I had heard, somewhere down the line,that diet foods aren't all they are cracked up to be. Do you remember the title/author of the book you read? Is Stevia a sugar substitute? Thanks.

    Hugs to all, Shelby
  8. clerty

    clerty New Member

    Hi
    years ago I took theses type of tablets and ende up at A&E
    my heart rate was sky high and had not slept for days!!!!
    The doctor was angry and threw the tablets in the bin and told me how stupid I was and to lose the weight properly.
    I could not argue with that but it did make me think of how these companies make there money they promise weight loss but at what cost!!!!

    stay well clear you never know with Fibro/CFS what reaction you could have.